Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! I have been put on abilify and I was wondering if this drug makes you gain weight. I am already a little bit overweight, so I don’t need any extra pounds. All replies are welcome!!!!

Loading...


Hello! I had high cholesterol but no weight gain. Good luck!!!!!
Reply

Loading...

I wore a size 6 and I gained 25 pounds in ONE MONTH and now I'm busting out of a size 12. I had my doctor change my meds and I'm on Geodon now and I'm scared this won't make things any better!
Reply

Loading...

Hi!

I was told by my doctor that Abilify does not cause weight gain. I am on it now, but I am gaining weight - i do not know whether it is because of Abilify or Cymbalta that I am taking currently. I was prescirbed Geodon a few months back and gained weight really rapidly !!! I can only say Abilify is better because the weight gain is slower - at least for me.
Reply

Loading...

I'm on Cymbalta for the last two years or so...I think that some of my weight gain is from that however, I'm also diabetic which contributes.

I've been on Abilify for a little over a week and actually lost a few pounds so I'm hoping....I'm really watching what I eat and hoping for the best. My issues will not improve and will in fact become much worse if I gain weight.
Reply

Loading...

In my professional experience, Abilify is the LEAST likely to cause weight gain in its' class. Cymbalta causes weight gain. Like anything, you have to look realistically at the pros and cons of your suffering and any side effects. Everything we put in our body has a side effect. If you choose to be treated w/ medication, monitor all other substances--sugar, starches, fats, caffeine, pop etc. Eat healthy, whole foods, drink water ;-) and exercise in moderation. :-)
Reply

Loading...

Hi.
yes most of these make you gain a very large amount of weight.
Reply

Loading...

I gained 35lbs in 6 months on ability... i just quit taking it when i realized what the weight gain was from so hopefully i lose the weight. =(
Reply

Loading...

I have been on ability for almost two years and have gained 20 pounds! I went from a size 2 to a size 9! My doctor also told me that it's not likely to cause weight gain but I guess I'm part of the unlikely percentile. This month when I see him I'm going to tell him I want off of it!!!
Reply

Loading...

I had been on abilify for 4 months and gained40 pounds. I know for a fact that this medicine is causing the weight gain. I never had a problem with weight before. I am a size 13 and weigh more than i did in my 9th month of pregnancy. (which by the way i had all of that weight off)
I have been off for two weeks now and started welbutrin xl and have lost 5 pounds already. In my opinion if abilify works for you that is terrific , but if you start gaining weight i would try something different, I am now depressed about my weight on top of just being depressed in general .
I HOPE that any of this information is useful to whoever reads this,. (For me my weight spiraled out of control Fast, please dont let this happen to you
Reply

Loading...

I feel more manic now that I have started abilify. Could the weight gain everyone is mentioning be from compulsive eating from being a bit more manic?
Reply

Loading...

Hello:

I have been on Abilify for five years. I have gained nearly fifty pounds. My doctor has decreased the dose to a minimum. That has helped a little bit to slow the weight gain.
Reply

Loading...

I gained 25lbs. in the first six weeks I was on Abilify. It came on so suddenly. At first I thought it was just pms and water weight then thought I was just eating bad for a couple of days then a little more and suddenly 25lbs. heavier. Absolutely no doubt it causes my weight gain, along with terrible joint pain. my dr. put me on topomax not sure if i spelled that correctly, it is for controlling weight gain. Yeah the abilify people claim it wont cause weight gain and have dr.s believing it. maybe for some. now i'm stuck working this off. fyi my joint pain was gone for the first time in months and i just connected it to going off abilify for 5 days. the topomax has curtailed the weight gain, but i'm thinking the benefits of abilify arent there for me. i was on it to help depression and it did some and also helped my ocd.
Reply

Loading...

I have been taking abilify for 3 days and feel as if I am always eating/snacking? I weigh 145 in fact I am trying to lose five pounds. So I hope this med does not make me gain. But if I do and the med works then I have to sacrifice my weight for my mental health.
Reply

Loading...

Hello:


I have been on Abilify for four years. I have gained over forty lbs. My doctor keeps telling me that it does not cause weight gain. Thanks to this site, I know better now and will monitor my weight more closely.
Reply

Loading...